Very stiff


#1
Hi I've been very stiff these past few days but today has been bad neck and legs ouch balance crap,I don't see my consultant until august & I'm taking anzlect 1mg at the minute,I know the doc is going to put me on something else but I don't really want to take levodopa because of 1 side affects & 2 it only last about 5--10 years, I'll just have to see??,what have been everyone's experances on this drug and does it help like they say it does,I've had p diddy nearly 3yr and I'm nearly 48, thanks fellow p diddys kev :smile:

#2
Hello Kev,

I don't know why you think levadopa only works for 5-10 years, my husband has been on it for thirty years, he was diagnosed when he was in his thirties and started on it straight away, it has worked very well for him apart from several years later he got dyskinsea which got worse as the years went on until he had a brain operation when he was 51yrs old and he hasn't had any since. He has had a very active life although he had to give up work after 7years diagnosed but has kept busy with various hobbies and starting a branch in our area as well as being involved with the younger group until we got older. He managed to win several photography, hanging baskets and fuschia competions,he also supported his rugby club and went to Twickenham several times, we set up a short mat bowls group which he enjoyed for several years. Sadly he is now in a nursing home but he has still managed to go to college for two days a week, I won't pretend it has all been easy far from it but his courage and sense of humour and the support of myself and our son has enabled him to have a full life so far.
If you are feeling stiff you probably need to have an increase in medication which of course your Consultant will know best but don't forget they only see you for a short while, so you need to explain your problems fully.
I hope this is helpful to you and will reassure you about taking dopermine/levadopa
best wishes
vivian

#3
azilect slows down the re-absorption of dopamine, as you produce less and less it will have less effect. you can't take more as it is dangerous. so your symptoms will get worse. sound probably like the time has come to take the plunge? trying to avoid sounding like a drug pusher, but why suffer?
cheers

#4
Hello Kev

I was dx nearly 2 years ago and put on Mirapexin initially with disastrous results, low blood pressure and hardly being able to move. I refused to go on another DA and have now been taking Madopar very low dose for nearly 3 months. It has definitely helped with the stiffness and soreness and some days I am pain free. I also do some exercise and stretching every day which is helpful. I had been feeling grim for a long time so any relief is good news and I do want a better quality of life now. I think it is important to have all the information so that you can make an informed decision.

Wishing you all the very best

samdog